Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 157, NWS Albuquerque, NM

August 8, 2013Guadalupe County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 8, 2013, 4:10 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2013, 4:10 PM MDT (22:10 UTC)
Expired
Aug 8, 2013, 5:00 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Guadalupe County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 123 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:53 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 8, 2:53 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT THU AUG 8 2013

.DISCUSSION...
CURRENTLY...EXPANSIVE RIDGE CORE ACROSS NORTHERN MEXICO AND THE
SOUTHERN U.S. WITH RIDGE LOBE EXTENDING NORTHWARD FROM EASTERN
ARIZONA AND WESTERN NEW MEXICO TO GREAT SALT LAKE. SURFACE LOW
OVER SOUTHERN TEXAS PANHANDLE WITH WEAK BOUNDARY EXTENDING INTO
EXTREME SOUTHEAST NEW MEXICO. CONVECTION UNDERWAY OVER THE
NORTHEAST HIGHLANDS AND ADJACENT PLAINS...WITH COVERAGE EXPANDING
OVER THE REMAINDER OF THE STATE THROUGH THIS EVENING. RAINFALL
AMOUNTS OVER THE NORTHEAST COULD BE LOCALLY HEAVY...WITH SOME
LARGER HAIL POSSIBLE NEAR THE TEXAS BORDER.

MODELS...IN REASONABLE AGREEMENT ON BASIC PATTERN THROUGH THE
UPCOMING WORK WEEK AND INTO THE WEEKEND IN WEAKLY FORCED PATTERN.
RIDGE CORE WILL DRIFT EAST TO THE RED RIVER VALLEY OF NORTHERN
LOUISIANA...AS CLOSED LOW DEEPENS OVER NORTHERN CALIFORNIA.
RESULTING SOUTHWEST FLOW WILL START TO WORK ANOTHER PLUME OF
MOISTURE INTO WESTERN NEW MEXICO THROUGH FRIDAY HEADING INTO THE
WEEKEND. RIDGE CORE WILL SHIFT TO CENTRAL TEXAS ON SATURDAY AND
EXPAND WESTWARD ACROSS SOUTHERN NEW MEXICO BY MONDAY. CORE WILL
SHIFT TO WESTERN NEW MEXICO AND EASTERN ARIZONA TUESDAY
NIGHT...WITH CORE STRENGTHENING IN PLACE ON WEDNESDAY AND
REMAINING THERE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE
FOLLOWING WEEKEND.

OVERNIGHT...A REPEAT OF LAST NIGHTS TEMPERATURES AS THE LAST OF
THE NORTHEAST PLAINS THUNDERSTORMS DRIFT OFF INTO THE TEXAS AND
OKLAHOMA PANHANDLES. RAIN COULD BE HEAVY AT TIMES NEAR THE TEXAS
LINE THROUGH LATE EVENING. NORTHEAST WINDS COMBINED WITH EASTERN
PLAINS CONVECTION WILL PUSH SOME COOLER AIR AGAINST THE CENTRAL
MOUNTAIN CHAIN WITH SOME MODEST GAP FLOW DEVELOPING OVERNIGHT OVER
THE RIO GRANDE VALLEY.

FOR FRIDAY...RIDGE CORE SHIFTING TO CENTRAL TEXAS WITH SOUTHWEST
FLOW STARTING TO ENCROACH ON WESTERN NEW MEXICO...AS SURFACE LOW
REMAINS NEAR THE TEXAS BIG BEND COUNTRY. EASTERLY COMPONENT TO
WINDS OVER THE EASTERN HALF OF THE STATE WILL PROVIDE SOME UP
SLOPE ENHANCEMENT TO SHOWERS OVER THE CENTRAL MOUNTAIN CHAIN AND
SANGRE DE CRISTO RANGE...AND AGAINST THE WESTERN MOUNTAINS AND
CONTINENTAL DIVIDE. BEST CHANCES FOR HEAVIER RAIN WILL REMAIN OVER
THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS WITH THUNDERSTORMS
CONTINUING INTO FRIDAY EVENING. TEMPERATURES RUNNING WITHIN A FEW
DEGREES OF EARLY AUGUST NORMALS.

FOR SATURDAY...RIDGE CORE RETREATING TO EAST CENTRAL TEXAS NEAR THE
DALLAS FORT WORTH METROPLEX WITH SOUTHWEST FLOW CONTINUING TO
ENCROACH ON WESTERN NEW MEXICO. MOISTURE WILL PLUME NORTHWARD AND
SHIFT SHOWER FOCUS TO CENTRAL AND WEST...WITH GOOD CHANCES FOR
MORE WIDESPREAD SOLID RAINFALL FOR THE DAY ACROSS THE HEART OF THE
STATE. EASTERLY BREEZES CONTINUING OVER THE EASTERN PLAINS...WITH
DIRECTIONS PICKING UP MORE SOUTHERLY COMPONENT HEADING WESTWARD.
STEADY TEMPERATURE TRENDS.

FOR SUNDAY...ACTIVE CONVECTION AND GOOD CHANCES FOR HEAVIER RAINS AS
RIDGE CORE REMAINS OVER EAST TEXAS...AND MOISTURE PLUMES PUSH
NORTHWARD ACROSS WESTERN AND CENTRAL NEW MEXICO. HEAVIEST RAINFALL
EXPECTED OVER THE WESTERN AND NORTHERN MOUNTAINS...AND ALONG THE
CENTRAL MOUNTAIN CHAIN. SURFACE WINDS VEERING TO SOUTH AND
SOUTHWEST AS SURFACE LOW SETS UP OVER CENTRAL ARIZONA UNDER
DOWNSTREAM LIMB OF PERSISTENT WEST COAST TROUGH. HEIGHT FALLS
UNDER THE NEARBY TROUGH WILL HELP EASE MAXIMUM TEMPERATURES A FEW
DEGREES LOWER...WITH MOST SPOTS RUNNING NORMAL OR A FEW DEGREES
BELOW FOR MUCH OF THE STATE.

OUTLOOK...MONDAY THROUGH WEDNESDAY...RIDGE CORE RETURNING TO
CENTRAL TEXAS MONDAY...AND DRIFTING TO THE SOUTHWEST BOOT HEEL AND
SOUTHEAST ARIZONA BY MIDWEEK. ACTION WILL ALLOW SOME NORTHWEST
FLOW ALOFT TO CLIP THE NORTHEAST PLAINS...AND PLACE THE REST OF
THE STATE IN RECYCLE MODE WITH WIDESPREAD SHOWER COVERAGE EACH
DAY. THUNDERSTORM FOCUS WILL BE NORTH AND WEST MONDAY AND TUESDAY
WITH COVERAGE ALONG THE CENTRAL MOUNTAIN CHAIN...WITH COVERAGE
INCLUDING THE EAST BY WEDNESDAY. SOUTHWEST WINDS GRADUALLY BACKING
TO THE SOUTH THROUGH WEDNESDAY AS THERMAL LOW STRENGTHENS OVER THE
COLORADO RIVER VALLEY.

SHY

&&

.FIRE WEATHER...
VAST MAJORITY OF SHOWER AND THUNDERSTORM ACTIVITY CONTINUES FROM THE
SANGRE DE CRISTO MOUNTAIN CREST EASTWARD OUT ONTO THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS. THIS AREA EXPECTED TO REMAIN ACTIVE
TO VERY ACTIVE LATE THIS AFTERNOON AND EVENING. ONLY
ISOLATED...MAINLY LIGHT SHOWERS ARE POSSIBLE ELSEWHERE THROUGH THIS
EVENING AS DRY AIR CONTINUES TO WORK IN FROM THE WEST AND NORTHWEST.
THE RAIN COOLED AIR MASS GENERATED BY ALL THE MODERATE TO HEAVY RAIN
OVER THE NORTHEAST HIGHLANDS AND PLAINS WILL PUSH SOUTHWESTWARD
OVERNIGHT...BRINGING MOISTURE BACK INTO CENTRAL AND WESTERN NM
FRIDAY MORNING. SCATTERED ACTIVITY WILL RETURN TO MOST MOUNTAIN
AREAS FRIDAY AFTERNOON AND EVENING. MODERATE WESTERLIES WILL PUSH
THE STORMS EASTWARD OUT OVER THE LOWER ELEVATIONS. THE MOISTURE
INCREASE...HOWEVER...IS NOT EXPECTED TO MAKE IT INTO THE NW PLATEAU
WITH LITTLE CHANCE FOR STORMS THERE.

VERY ACTIVE WEEKEND IN STORE AS A STRONGER PUSH OF LOW LEVEL
MOISTURE MOVES WESTWARD ONCE AGAIN FRIDAY NIGHT AND SATURDAY
MORNING. THIS SECOND...STRONGER...PUSH WILL MAKE IT TO THE AZ BORDER
AND INTO FAR NW NM. SCATTERED TO NUMEROUS ACTIVITY EXPECTED SATURDAY
AFTERNOON WITH MAINLY SCATTERED ACTIVITY SUNDAY. VERY GOOD TO
EXCELLENT OVERNIGHT RELATIVE HUMIDITY RECOVERIES EXPECTED THROUGH
EARLY NEXT WEEK. VENTILATION RATES REMAIN IN THE FAIR TO VERY GOOD
RANGE FRIDAY...TRENDING DOWNWARD FOR THE WEEKEND AND THEN BACK UP
FOR EARLY NEXT WEEK.

33

&&

.AVIATION...
18Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL FAVOR NORTH-CENTRAL AND NORTHEASTERN
NEW MEXICO THIS AFTERNOON AND EVENING WITH ISOLATED COVERAGE ELSEWHERE.
THE STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE DOWNPOURS CAPABLE
OF REDUCING VISIBILITIES/CEILINGS BRIEFLY. CONVECTIVE COMPLEX OVER
NORTHEAST NM/SOUTHEAST CO WILL SEND A RAIN COOLED AIR MASS SOUTHWESTWARD
THROUGH THE PLAINS AND THROUGH THE CANYONS OF THE CENTRAL MTN CHAIN
LATE THIS EVENING. LIGHT TO MODERATE EAST/SOUTHEAST WINDS ARE
EXPECTED AT KSAF AND KABQ AROUND 06Z.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  88  60  87 /  10  20  30  30
DULCE...........................  47  83  50  81 /  20  20  40  40
CUBA............................  51  82  52  81 /  10  20  40  40
GALLUP..........................  48  85  54  83 /   5  20  20  30
EL MORRO........................  47  81  51  78 /  10  30  30  40
GRANTS..........................  50  84  54  79 /  10  30  30  40
QUEMADO.........................  51  84  55  80 /  10  20  20  40
GLENWOOD........................  57  90  58  84 /   5  20  20  40
CHAMA...........................  43  77  47  73 /  20  30  40  40
LOS ALAMOS......................  53  81  56  79 /  10  30  40  40
PECOS...........................  52  78  53  76 /  20  30  40  40
CERRO/QUESTA....................  46  78  49  75 /  30  30  40  40
RED RIVER.......................  43  71  44  68 /  40  40  40  50
ANGEL FIRE......................  44  74  47  73 /  30  40  50  40
TAOS............................  48  80  51  77 /  20  20  40  40
MORA............................  49  74  50  74 /  30  30  50  40
ESPANOLA........................  54  85  56  83 /  20  20  40  40
SANTA FE........................  53  81  55  79 /  20  20  40  40
SANTA FE AIRPORT................  55  85  56  81 /  20  20  40  40
ALBUQUERQUE FOOTHILLS...........  61  87  64  82 /  10  20  30  30
ALBUQUERQUE HEIGHTS.............  64  89  66  84 /   5  20  20  30
ALBUQUERQUE VALLEY..............  60  89  63  86 /   5  20  20  30
ALBUQUERQUE WEST MESA...........  62  90  62  84 /   5  20  30  30
LOS LUNAS.......................  62  91  63  86 /   5  20  20  20
RIO RANCHO......................  64  89  64  84 /   5  20  30  30
SOCORRO.........................  66  93  65  91 /   5  20  20  20
SANDIA PARK/CEDAR CREST.........  57  85  59  81 /  10  30  40  40
TIJERAS.........................  59  86  61  82 /  10  20  40  40
MORIARTY/ESTANCIA...............  55  83  57  81 /  10  30  40  30
CLINES CORNERS..................  55  79  56  78 /  20  30  40  30
GRAN QUIVIRA....................  57  84  58  82 /  10  20  30  30
CARRIZOZO.......................  61  87  63  85 /  10  20  30  20
RUIDOSO.........................  59  79  57  76 /  20  30  40  30
CAPULIN.........................  50  75  52  78 /  40  30  30  30
RATON...........................  52  79  53  81 /  30  30  30  30
SPRINGER........................  52  78  53  80 /  30  20  30  30
LAS VEGAS.......................  51  78  52  78 /  20  30  40  30
CLAYTON.........................  57  81  57  85 /  60  20  20  20
ROY.............................  55  80  57  83 /  30  20  30  20
CONCHAS.........................  61  86  62  86 /  20  20  30  20
SANTA ROSA......................  62  87  63  86 /  20  20  40  20
TUCUMCARI.......................  63  88  64  89 /  20  20  40  20
CLOVIS..........................  62  87  62  89 /  20  20  40  20
PORTALES........................  63  88  64  90 /  20  20  40  10
FORT SUMNER.....................  65  90  65  89 /  20  20  40  20
ROSWELL.........................  69  94  69  93 /  10  20  40  20
PICACHO.........................  64  88  62  87 /  10  30  40  20
ELK.............................  61  84  60  82 /  10  40  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY
Hazardous weather outlook, Aug 8, 6:00 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU AUG 8 2013

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...WILL BE MOST LIKELY OVER THE NORTH CENTRAL AND
NORTHEAST TODAY AND TONIGHT. RECENT WILD FIRE BURN SCARS IN THESE
AREAS OF NEW MEXICO WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. IN
ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER
EASTERN UNION AND QUAY COUNTIES WHERE LARGE HAIL AND DAMAGING WIND
GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WHICH COULD LEAD TO
FLASH FLOODING...WILL BECOME MORE NUMEROUS OVER WESTERN AND NORTHERN
NEW MEXICO FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY
SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

In the hours before

Special weather statement, Aug 8, 1:11 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 PM MDT THU AUG 8 2013

NMZ511-517-518-082000-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
111 PM MDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EXTREME EASTERN SANDOVAL AND
SOUTHEASTERN LOS ALAMOS COUNTIES THROUGH 200 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE ROCK...OR ABOUT 8 MILES SOUTHEAST OF
LOS ALAMOS...MOVING SLIGHTLY SOUTH OF DUE EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...WHITE ROCK...SAN ILDEFONSO
PUEBLO...EL RANCHO...JACONITA AND CUYAMUNGUE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3585 10594 3563 10606 3580 10627 3591 10626
      3594 10618
TIME...MOT...LOC 1910Z 285DEG 12KT 3582 10617

43
Special weather statement, Aug 8, 1:23 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 PM MDT THU AUG 8 2013

NMZ515-528-529-082015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
123 PM MDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 215 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF VALMORA...OR ABOUT 17 MILES
SOUTHWEST OF WAGON MOUND...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS...VALMORA AND
SHOEMAKER.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. DO NOT CROSS
WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3591 10459 3564 10482 3586 10513 3602 10503
TIME...MOT...LOC 1923Z 301DEG 16KT 3589 10496

43

43
Special weather statement, Aug 8, 2:33 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT THU AUG 8 2013

NMZ527-528-531-082115-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-
233 PM MDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLFAX AND
NORTHWESTERN HARDING COUNTIES THROUGH 315 PM MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBOTT...OR ABOUT 18 MILES EAST OF
SPRINGER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ABBOTT AND MILLS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3621 10401 3618 10401 3617 10398 3602 10428
      3634 10442 3643 10419
TIME...MOT...LOC 2033Z 322DEG 10KT 3632 10427

43

43
Special weather statement, Aug 8, 3:44 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT THU AUG 8 2013

NMZ532-533-082230-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
344 PM MDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES THROUGH 430 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VARIADERO...OR ABOUT 30 MILES NORTH OF SANTA
ROSA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...VARIADERO...CONCHAS DAM...
CONCHAS LAKE STATE PARK...CONCHAS AND NEWKIRK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3538 10404 3503 10420 3525 10468 3547 10459
TIME...MOT...LOC 2144Z 288DEG 20KT 3536 10452

43

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:06 PM MDTSevere Thunderstorm WarningABQUnion54 min
Aug 7, 6:15 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Aug 8, 1:11 PM MDTSpecial Weather StatementABQLos Alamos49 min
Aug 8, 1:23 PM MDTSpecial Weather StatementABQMora52 min
Aug 8, 2:12 PM MDTSevere Thunderstorm WarningABQMora, San Miguel48 min
Aug 8, 2:33 PM MDTSpecial Weather StatementABQHarding42 min
Aug 8, 3:37 PM MDTAreal Flood AdvisoryABQSan Miguel113 min
Aug 8, 3:44 PM MDTSpecial Weather StatementABQSan Miguel46 min
Aug 8, 4:38 PM MDTAreal Flood AdvisoryABQColfax, Harding, Quay, San Miguel, Union112 min
Aug 8, 4:43 PM MDTSpecial Weather StatementABQHarding32 min
Aug 8, 4:45 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel45 min
Aug 8, 5:08 PM MDTSpecial Weather StatementABQDe Baca52 min
Aug 8, 5:15 PM MDTSpecial Weather StatementABQMcKinley30 min
Aug 8, 5:33 PM MDTSevere Thunderstorm WarningABQQuay42 min
Aug 8, 5:34 PM MDTSevere Thunderstorm WarningABQCurry, Quay56 min
Aug 8, 5:51 PM MDTAreal Flood AdvisoryABQCurry, Harding, Quay, San Miguel114 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.